Alert archive / California / Small Craft Advisories in 2012
Small Craft Advisory 69, NWS Eureka, CA
NWS Eureka, CA issued this small craft advisory at Oct 19, 2012, 3:26 PM PDT. It took effect at Oct 20, 2012, 5:00 AM PDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Oct 19, 2012, 3:26 PM PDT (22:26 UTC)
- In effect from
- Oct 20, 2012, 5:00 AM PDT
- Expired
- Oct 20, 2012, 3:00 PM PDT
- In force
- 10 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
523 WHUS76 KEKA 192226 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 326 PM PDT FRI OCT 19 2012 PZZ475-200630- /O.NEW.KEKA.SC.Y.0069.121020T1200Z-121021T0900Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 326 PM PDT FRI OCT 19 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM SATURDAY TO 2 AM PDT SUNDAY... * WINDS...N INCREASING TO 20 TO 30 KT SAT MORNING. * WAVES...COMBINED SEAS BUILDING TO 8 TO 10 FT ON SAT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ455-200630- /O.NEW.KEKA.SC.Y.0069.121020T1800Z-121021T0600Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- 326 PM PDT FRI OCT 19 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM TO 11 PM PDT SATURDAY... * WINDS...N INCREASING TO 15 TO 25 KT SAT MORNING. GUSTS TO 30 KT ESPECIALLY DOWNWIND OF CAPE MENDOCINO AND NEAR PT ARENA. * WAVES...COMBINED SEAS BUILDING TO 8 TO 10 FT ON SAT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/EUREKA
5 follow-up statements
101 WHUS76 KEKA 200448 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 948 PM PDT FRI OCT 19 2012 PZZ475-201300- /O.CON.KEKA.SC.Y.0069.121020T1200Z-121021T0900Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 948 PM PDT FRI OCT 19 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM SATURDAY TO 2 AM PDT SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM SATURDAY TO 2 AM PDT SUNDAY. * WINDS...N INCREASING TO 20 TO 30 KT SAT MORNING. * WAVES...COMBINED SEAS BUILDING TO 8 TO 10 FT ON SAT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ455-201300- /O.CON.KEKA.SC.Y.0069.121020T1800Z-121021T0600Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- 948 PM PDT FRI OCT 19 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM TO 11 PM PDT SATURDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM TO 11 PM PDT SATURDAY. * WINDS...N INCREASING TO 15 TO 25 KT SAT MORNING. GUSTS TO 30 KT ESPECIALLY DOWNWIND OF CAPE MENDOCINO AND NEAR PT ARENA. * WAVES...COMBINED SEAS BUILDING TO 8 TO 10 FT ON SAT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/EUREKA
865 WHUS76 KEKA 200941 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 241 AM PDT SAT OCT 20 2012 PZZ455-201745- /O.EXT.KEKA.SC.Y.0069.121020T1400Z-121020T2100Z/ /O.NEW.KEKA.GL.W.0043.121020T2100Z-121021T0500Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- 241 AM PDT SAT OCT 20 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 7 AM THIS MORNING TO 2 PM PDT THIS AFTERNOON... ...GALE WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM PDT THIS EVENING. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 7 AM THIS MORNING TO 2 PM PDT THIS AFTERNOON. * WINDS...NORTHERLIES WILL INCREASE TO 20 TO 30 KT TODAY...WITH GUSTS TO 40 KT IN THE AFTERNOON AND EVENING. WINDS ARE EXPECTED TO EASE UP ON SUN...BUT A FRONT WILL BRING INCREASING SOUTHERLY WINDS SUN EVENING. * WAVES...COMBINED SEAS OF 4 TO 6 FT EARLY THIS MORNING WILL RAPIDLY BUILD TO 9 TO 12 FT WITH SHORT PERIODS THIS AFTERNOON AND EVENING. SEAS ARE EXPECTED TO SUBSIDE ON SUN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ475-201745- /O.EXT.KEKA.SC.Y.0069.121020T1200Z-121020T1900Z/ /O.NEW.KEKA.GL.W.0043.121020T1900Z-121021T0500Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 241 AM PDT SAT OCT 20 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON PDT TODAY... ...GALE WARNING IN EFFECT FROM NOON TODAY TO 10 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 10 PM PDT THIS EVENING. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL NOON PDT TODAY. * WINDS...NORTHERLIES WILL INCREASE TO 20 TO 30 KT TODAY...WITH GUSTS TO 40 KT IN THE AFTERNOON AND EVENING. WINDS ARE EXPECTED TO EASE UP ON SUN...BUT A FRONT WILL BRING INCREASING SOUTHERLY WINDS SUN EVENING. * WAVES...COMBINED SEAS OF 5 TO 6 FT EARLY THIS MORNING WILL RAPIDLY BUILD TO 10 TO 12 FT WITH SHORT PERIODS THIS AFTERNOON AND EVENING. SEAS ARE EXPECTED TO SUBSIDE ON SUN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/EUREKA
558 WHUS76 KEKA 201649 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 949 AM PDT SAT OCT 20 2012 PZZ455-210100- /O.EXT.KEKA.SC.Y.0069.000000T0000Z-121020T2200Z/ /O.EXT.KEKA.GL.W.0043.121020T2200Z-121021T0500Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- 949 AM PDT SAT OCT 20 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM THIS AFTERNOON... ...GALE WARNING NOW IN EFFECT FROM 3 PM THIS AFTERNOON TO 10 PM PDT THIS EVENING... * WINDS...NW 15 TO 25 KT WINDS THIS MORNING WILL INCREASE TO 20 TO 30 KT TODAY...WITH GUSTS UP TO 35 KT. WINDS ARE EXPECTED TO DECREASE ON SUN AND THROUGH THE BEGINNING OF THE WEEK. A FRONT WILL PASS THROUGH SUNDAY EVENING WHICH WILL CAUSE THE WINDS TO BECOME SOUTHERLY. * WAVES...SEAS OF 4 TO 6 FT THIS MORNING WILL BUILD TO 7 TO 9 FT THIS AFTERNOON. SEAS ARE EXPECTED TO SUBSIDE ON SUN. SEAS WILL BUILD AGAIN SUN NIGHT THROUGH TUE DUE TO A PASSING LOW PRESSURE AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ475-210100- /O.CON.KEKA.SC.Y.0069.000000T0000Z-121020T1900Z/ /O.CON.KEKA.GL.W.0043.121020T1900Z-121021T0500Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 949 AM PDT SAT OCT 20 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON TODAY... ...GALE WARNING REMAINS IN EFFECT FROM NOON TODAY TO 10 PM THIS EVENING... * WINDS...N 15 TO 25 KT WITH GUSTS UP TO 30 KT. WINDS WILL INCREASE TO 20 TO 30 KT BY THIS EVENING. WINDS ARE EXPECTED TO DECREASE ON SUN AND SHIFT TO THE SOUTH WITH THE PASSAGE OF A FRONT. WINDS MAY REMAIN GUSTY AFTER PASSAGE OF THE FRONT DUE TO THE PRESENCE OF AN UNSTABLE AIR MASS. * WAVES...COMBINED SEAS 6 TO 8 FT TODAY WILL BECOME 7 TO 9 FT AT 10 SECONDS THIS EVENING AND CONTINUE THROUGH THE BEGINNING OF THE WEEK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/EUREKA
604 WHUS76 KEKA 201908 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 1208 PM PDT SAT OCT 20 2012 PZZ475-210315- /O.EXP.KEKA.SC.Y.0069.000000T0000Z-121020T1900Z/ /O.CON.KEKA.GL.W.0043.000000T0000Z-121021T0500Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 1208 PM PDT SAT OCT 20 2012 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM THIS EVENING... ...SMALL CRAFT ADVISORY HAS EXPIRED... * WINDS...N WINDS 20 TO 30 KT...GUSTS UP TO 35 KT THROUGH THIS EVENING. WINDS ARE EXPECTED TO DECREASE ON SUN AND SHIFT TO THE SOUTH WITH THE PASSAGE OF A FRONT. WINDS MAY REMAIN GUSTY AFTER PASSAGE OF THE FRONT DUE TO THE PRESENCE OF AN UNSTABLE AIR MASS. * WAVES...COMBINED SEAS 6 TO 8 FT TODAY WILL BECOME 7 TO 9 FT AT 10 SECONDS THIS EVENING AND CONTINUE THROUGH THE BEGINNING OF THE WEEK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ455-210315- /O.CON.KEKA.SC.Y.0069.000000T0000Z-121020T2200Z/ /O.CON.KEKA.GL.W.0043.121020T2200Z-121021T0500Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- 1208 PM PDT SAT OCT 20 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM THIS AFTERNOON... ...GALE WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 10 PM THIS EVENING... A GALE WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 10 PM THIS EVENING. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM THIS AFTERNOON. * WINDS...NW TO N 20 TO 30 KT WITH GUSTS UP TO 35 KT. WINDS ARE EXPECTED TO DECREASE ON SUN AND THROUGH THE BEGINNING OF THE WEEK. A FRONT WILL PASS THROUGH SUNDAY EVENING WHICH WILL CAUSE THE WINDS TO BECOME SOUTHERLY. * WAVES...SEAS OF 4 TO 6 FT THIS MORNING WILL BUILD TO 7 TO 9 FT THIS AFTERNOON. SEAS ARE EXPECTED TO SUBSIDE ON SUN. SEAS WILL BUILD AGAIN SUN NIGHT THROUGH TUE DUE TO A PASSING LOW PRESSURE AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/EUREKA
030 WHUS76 KEKA 202158 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 258 PM PDT SAT OCT 20 2012 PZZ455-210500- /O.EXP.KEKA.SC.Y.0069.000000T0000Z-121020T2200Z/ /O.CON.KEKA.GL.W.0043.121020T2200Z-121021T0500Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- 258 PM PDT SAT OCT 20 2012 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING... ...SMALL CRAFT ADVISORY WILL EXPIRE AT 3 PM PDT THIS AFTERNOON... * WINDS...NW TO N 20 TO 30 KT WITH GUSTS TO 35 KT. HIGHEST WINDS ARE SOUTH OF ROCKPORT AND OUT TO ABOUT 40 NM. WINDS WILL DIMINISH OVERNIGHT. * WAVES...STEEP SHORT PERIOD SEAS OF 7 TO 10 FT WILL PERSIST INTO EARLY SUNDAY THEN BECOME 6 TO 8 FT WITH LONGER PERIODS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ475-210500- /O.CON.KEKA.GL.W.0043.000000T0000Z-121021T0500Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 258 PM PDT SAT OCT 20 2012 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM THIS EVENING... * WINDS...NW TO N 20 TO 30 KT WITH GUSTS TO 35 KT ACROSS THE SE PORTION. WINDS WILL EASE OVERNIGHT AS THE PRESSURE GRADIENT RELAXES. * WAVES...STEEP SHORT PERIOD SEAS OF 7 TO 10 FT WILL PERSIST INTO EARLY SUNDAY THEN BECOME 6 TO 8 FT WITH LONGER PERIODS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/EUREKA
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Oct 19, 10:13 AM PDT, 5 hours 13 minutes earlier.
Area forecast discussion, Oct 19, 10:13 AM PDT, 5 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EUREKA CA 1013 AM PDT FRI OCT 19 2012 .UPDATE... QUICK UPDATE FOR LATEST SATELLITE AND SHORT-TERM MODEL TRENDS. GIVEN THE SHIELD OF THICK STRATUS ALONG THE MENDO COAST WENT CLOUDY FOR THE REST OF THE DAY THERE ALTHOUGH SOME LOCALIZED SPOTS WILL SEE OCCASIONAL SUNSHINE. NORTH OF THE CAPE EXPECT THE STRATUS TO MAKE PROGRESS THROUGH THE DAY TODAY ALONG WITH THE HIGH/MID LEVEL DECK COMING IN OVERHEAD. BROOKINGS SHOWING OVERCAST AT 4400 FEET SO CRESCENT CITY SHOULD CLOUD UP PRETTY SOON. BETWEEN THERE AND CAPE MENDOCINO EXPECT A DECENT AMOUNT OF SUNSHINE THROUGH EARLY TO MID AFTERNOON BEFORE THE OVERCAST SETTLES IN. QUICK SHOT OF LIGHT TO OCNL MODERATE RAIN PROBABLY ONLY LASTING A FEW HOURS WITH THE COLD FRONT THIS EVENING...AMOUNTS STILL LOOK TO BE OF THE TRACE TO A TENTH OF AN INCH VARIETY WITH LITTLE TO NOTHING SOUTH OF CAPE MENDOCINO AND INLAND FROM THE NORTH COAST. THE EXCEPTION WILL BE SOME OF THE INTERIOR MOUNTAINS OF HUMBOLDT DEL NORTE AND NRN TRINITY WHERE SOME WETTING RAINS MAY OCCUR. BULK OF THE RAINFALL WILL BE DONE BY MORNING WITH PRETTY DECENT DAY SATURDAY OUTSIDE OF SOME LINGERING SHOWERS/MIST AND CLOUDS IN THE NORTHERN INTERIOR. AAD && .AVIATION...LOW CIGS ARE PRESENTLY BEGINNING TO ERODE AROUND KUKI PER VIS SAT PIX. TAF APPEARS TO BE ON TRACK. 3SM VSBY AT KACV IS EXPECTED TO BE BRIEF...BUT MORE FOG AND LOW CLOUDS ARE EXPECTED TO RETURN LATER IN THE DAY AS FOG BANK HAS ROUNDED CAPE MENDO FROM THE S AND IS EXPECTED TO ADVECT INLAND AS GRADIENT WIND FLOW VEERS TO MORE W ALONG WITH DIURNAL SEABREEZE. APPEARS LOWEST CIGS MAY NOT MAKE IT UP THE COAST TO KCEC...BUT CIGS THERE WILL BE LOWERING THIS AFTERNOON AHEAD OF THE APPROACHING FRONT AND PRECIP. /SEC && .PREV DISCUSSION... /ISSUED 330 AM PDT FRI OCT 19 2012/ SYNOPSIS...TEMPERATURES WILL COOL TODAY AS CLOUDS INCREASE ACROSS THE REGION AHEAD OF AN APPROACHING STORM. LIGHT RAIN IS EXPECTED NORTH OF CAPE MENDOCINO OVERNIGHT WITH SOME SUNSHINE RETURNING FOR THE WEEKEND WHILE TEMPERATURES REMAIN COOL. ANOTHER STORM WILL BRING MORE RAIN ALONG WITH THE POTENTIAL FOR HIGH ELEVATION SNOW HEADING INTO NEXT WEEK. DISCUSSION...SAT IMAGERY SHOWS MID AND HIGH CLOUDS MOVG INTO NRN PORTIONS OF CWA THIS MORNING WITH STRATUS PUSHING N ALONG THE MENDO COAST AND INTO SRN MENDO INTERIOR VALLEYS. MODELS HANDLING THIS INCREASED SLY GRADIENT POORLY WITH EARLIEST HINT OF STRATUS DEPICTED OVER THE WATERS BY THIS AFTERNOON. EXPECT LOW CLOUDS TO SCT OVER UKI VALLEY BY LATE THIS MORNING WITH STRATUS IMPACTING THE MENDO COAST THROUGH THE DAY AS SLY WINDS SHIFT TO ONSHORE THIS AFTERNOON. A WEAKENING FRONT WILL MOVE INTO CWA THIS EVENING AND PUSH INLAND OVERNIGHT. A FEW SPRINKLES ARE POSSIBLE NEAR THE ORCA BORDER LATE THIS AFTERNOON...BUT BULK OF -RA EXPECTED IN THE EVENING AND OVERNIGHT. QPF TOTALS REMAIN LOW...FROM A TRACE TO AROUND 0.25 INCHES IN FAVORED AREAS OF DEL NORTE COUNTY. A FEW SHOWERS AND STRATO CU WILL LINGER INTO SAT MORNING BEFORE DRIER AIR MOVES IN SAT AFTERNOON RESULTING IN CLEARING SKIES. MUCH OF MENDOCINO COUNTY MAY STAY JUST PARTLY CLOUDY UNTIL SUNDAY WHEN THE NEXT FRONT APPROACHES. MODELS REMAIN IN GOOD AGREEMENT IN A DEEP COLD TROUGH DEEPENING OVER THE PAC NW BEGINNING SUN. SNOW LEVELS WILL FALL TO 4500-5500 FT SAT NIGHT/SUN MORNING WITH PRECIP CHCS INCREASING SUN AFTERNOON/EVENING. LGT SNOW ACCUMULATIONS EXPECTED OVER HIGHER TERRAIN OF THE SISKIYOU AND TRINITY ALPS RANGES...BUT NO ACCUMULATIONS EXPECTED AS PASS LEVELS. AS THE UPPER LOW APPROACHES...HEIGHTS WILL FALL SHARPLY WITH CONVECTIVE SHOWERS AND AN ISOLD TSTM...ALONG WITH THE POTENTIAL FOR SMALL HAIL. TIMING AND INTENSITY OF THE STORM REMAIN DIFFICULT TO PINPOINT UNTIL WE GET CLOSER BUT WILL KEEP THE SAME GENERAL MESSAGE IN THE HWO AND WEATHER STORY. SHORTWAVES ROTATING AROUND THE UPPER LOW WILL MAINTAIN PERIODS OF PRECIP ACROSS THE REGION THROUGH THE MIDDLE OF NEXT WEEK AS THE LOW REMAINS OFF THE COAST. KEPT HIGH LIKELY TO CAT POPS ACROSS THE NORTHERN HALF OF THE CWA DESPITE THE RANGE GIVEN THE PATTERN...BUT IT IS LIKELY THERE WILL BE SOME PERIODS OF DRY WEATHER...PERHAPS NOT LASTING 12 HOURS...IN BETWEEN SHORTWAVES. WHILE RAINFALL OVER THE COURSE OF SEVERAL DAYS COULD VERY WELL BE ON THE ORDER OF A FEW INCHES DO NOT EXPECT A PARTICULARLY HEAVY RAIN EVENT IN ANY ONE PERIOD. BETTER MOISTURE FEED APPEARS TO SET UP FURTHER NORTH OF OUR AREA WITH FCST PWATS OF 1.5-1.75 INCHES. MODELS DIVERGE BEYOND THE MIDDLE OF NEXT WEEK BUT A FAIRLY PROGRESSIVE PATTERN IS EXPECTED...SO KEPT POPS ABOVE CLIMO THROUGH THE EXTENDED. MARINE...APPROACHING FRONT HAS BEEN BUSTING UP THE NORTHERLY PRESSURE GRADIENT. WINDS WILL SHIFT AROUND TO THE NORTHWEST AND THEN TO THE NORTH AND INCREASE LATE TONIGHT. WINDS WILL BE IN THE SMALL CRAFT ADVISORY RANGE OF 20-25 KT SOUTH OF THE CAPE ON SAT...WITH SEAS RAMPING UP TO 10 FT BY AFTERNOON. NORTH OF THE CAPE...IT WILL BE TRICKY AS WINDS FLIRT WITH GUSTS TO 25 KT. NORTH WINDS SHOULD TREND DOWNWARD ON SUN...EXCEPT IN THE FAR SW PORTION OF THE PZZ455 AND AROUND PT ARENA WHERE LOCAL ACCELERATIONS MAY KEEP IT BREEZY. BY MONDAY...SOUTH AND SOUTHWEST WINDS WILL PREVAIL THROUGHOUT AS LOW PRESSURE SAGS SOUTHWARD FROM OFFSHORE OREGON WATERS. RIGHT NOW WINDS DO NOT LOOK TO BE VERY STRONG WITH THIS LOW AND WILL STAY WITH THE CURRENT FORECAST AND MODEL GUIDANCE. HESITANT TO HOIST SMALL CRAFT ADVISORIES FOR SAT AS IT IS JUST OUTSIDE THE WINDOW. THUS THE DAY SHIFT WILL HAVE TO ISSUE THE ADVISORIES FOR WINDS AND SEAS SOUTH OF THE CAPE. && .EKA WATCHES/WARNINGS/ADVISORIES... CA...NONE. NORTHWEST CALIFORNIA COASTAL WATERS...NONE. && VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA FOLLOW US ON FACEBOOK AND TWITTER AT: HTTP://WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.EUREKA.GOV HTTP://WWW.TWITTER.COM/NWSEUREKA
Hazardous weather outlook, Oct 19, 4:10 AM PDT, 11 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 410 AM PDT FRI OCT 19 2012 CAZ001-002-201330- REDWOOD COAST-MENDOCINO COAST- 410 AM PDT FRI OCT 19 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ANOTHER STORM SYSTEM WILL BRING PERIODS OF RAIN LATE SUNDAY THROUGH MOST OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CAZ003-004-076-201330- NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR- 410 AM PDT FRI OCT 19 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ANOTHER STORM SYSTEM WILL BRING PERIODS OF RAIN ALONG WITH THE POTENTIAL FOR HIGH ELEVATION SNOW LATE SUNDAY THROUGH MOST OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 19, 3:41 PM PDT | Freeze Watch | EKA | 24 hr |
Nearby
Small Craft Advisories in California, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.